MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186770340S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the viper prime cfx xtab 7x40mm ti had broken across the head component.The broken piece was not returned.No other issues were identified.The dimensional inspection could not be performed due to post manufacturing damage.The observed condition of the viper prime cfx xtab 7x40mm ti was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A functional test could not be performed as the mating set screw in question was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the viper prime cfx xtab 7x40mm ti was observed to have a broken head component.While no definitive root cause could be determined from the available information, it is probable that the concerned head component of the viper prime cfx xtab 7x40mm ti was broken due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? drawings reflecting the current and manufactured revisions were reviewed: no issues device history: a manufacturing record evaluation was performed for the finished device product code: 186770340s.Lot number: tbaevl.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 30.04.2021.Qty: 349.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a spinal fusion (l3-5) for treating burst fracture occurred on (b)(6) 2022.The surgeon did not succeed in final setscrew tightening at l4 right.The procedure was completed with a replacement which resulted in less than 30-minute surgical delay.Concomitant device reported: unknown tightener (part# unknown, lot# unknown, quantity unknown).This is report 1 of 1 for (b)(4).This report is for viper prime screw.

Brand Name
VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14162366
Report Number1526439-2022-00593
Device Sequence Number5795323
Product Code NKB
UDI-Device Identifier10705034530178
UDI-Public(01)10705034530178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770340S
Device Catalogue Number186770340S
Device Lot NumberTBAEVL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TIGHTENER
Patient SexUnknown